How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 55947
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now

I am 10 days late for my period which is very unusual for

Customer Question

Hi. I am 10 days late for my period which is very unusual for me. I am getting cramps as I normally would, but my period hasn't arrived. I took the morning after pill two weeks ago. I also took a pregnancy test and it came back with a very faint negative line. I am not sure if it was faulty, as the line was so faint, but there was absolutely no sign of another line to suggest pregnancy. Is this normal? What should I do?
JA: Apologies for the personal questions, but are you using any contraceptives? How long have you dealt with the cramps?
Customer: I have dealt with the cramps for about 6/7 days now I would say, and no I am not on any type of birth control.
JA: Got it. When was your last smear test, and what were the results? Any swelling, discoloration, or unusual smells?
Customer: I am not sure when it was... but I remember the results were clear.
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: No thank you.
Submitted: 14 days ago.
Category: Medical
Expert:  Dr. Arun Phophalia replied 14 days ago.

Welcome to Just Answer.
Answers here are for education and information.
I will respond shortly with an answer or further information request.

Expert:  Dr. Arun Phophalia replied 14 days ago.

The morning after pill causes hormonal imbalance. This is the cause of the delay and frequent adverse effects.

The pregnancy tests have two lines;

1) One is test line and

2) Another positive line.

If you have the test line as faint, you may repeat the test.

I wish your symptoms resolve soon.

I would be happy to assist you further if you need any more information.

Thanks for using Just Answer.

Customer: replied 14 days ago.
Okay, so I should take another test?
Expert:  Dr. Arun Phophalia replied 14 days ago.

Yes, the test needs to be repeated for precaution as it was invalid. The test line should always appear.

But the delay in the period is likely due to an emergency pill.

Customer: replied 14 days ago.
Okay, thank you very much for your help!
Expert:  Dr. Arun Phophalia replied 14 days ago.

You are very welcome.

Wishing you a speedy resolution and all the very best in life.

It was a pleasure to assist you.

I sincerely hope that I have helped you and that I have earned my 5-star rating today!

Thank you.

Stay blessed.